Alert archive / Georgia / Excessive Heat Warnings in 2012
Excessive Heat Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this excessive heat warning at Jun 30, 2012, 7:02 PM EDT for 9 counties in Georgia. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2012, 7:02 PM EDT (23:02 UTC)
- Expired
- Jun 30, 2012, 9:00 PM EDT
- In force
- 118 min
- Issued by
- NWS Jacksonville, FL
Counties Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Coffee County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2125 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
401 WWUS72 KJAX 302302 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 702 PM EDT SAT JUN 30 2012 GAZ132>136-151>154-010715- /O.EXP.KJAX.EH.W.0001.000000T0000Z-120630T2300Z/ /O.NEW.KJAX.EH.W.0002.120630T2302Z-120701T0100Z/ /O.CON.KJAX.EH.A.0002.120701T1600Z-120702T0000Z/ COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN- INCLUDING THE CITIES OF...DOUGLAS...HAZLEHURST...ALMA...BAXLEY... JESUP...BLACKSHEAR...NAHUNTA...BRUNSWICK 702 PM EDT SAT JUN 30 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * TEMPERATURE...HIGHS AROUND 100. MAXIMUM HEAT INDEX VALUES 112 TO 116 LATE THIS AFTERNOON AND ONCE AGAIN SUNDAY AFTERNOON. * IMPACTS...CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. BEAT THE HEAT...CHECK THE BACKSEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ GAZ149-150-010100- /O.EXP.KJAX.EH.W.0001.000000T0000Z-120630T2300Z/ /O.NEW.KJAX.EH.W.0002.120630T2302Z-120701T0100Z/ ATKINSON-WARE- INCLUDING THE CITIES OF...PEARSON...WAYCROSS 702 PM EDT SAT JUN 30 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * TEMPERATURES...HIGHS IN THE UPPER 90S. MAXIMUM HEAT INDEX VALUES 110 TO 115. * IMPACTS...CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. BEAT THE HEAT...CHECK THE BACKSEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ GAZ162>166-010100- /O.EXP.KJAX.HT.Y.0001.000000T0000Z-120630T2300Z/ /O.NEW.KJAX.HT.Y.0002.120630T2302Z-120701T0100Z/ ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- INCLUDING THE CITIES OF...STATENVILLE...HOMERVILLE...FOLKSTON... WOODBINE...ST MARYS 702 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * TEMPERATURES...HIGHS IN THE UPPER 90S. MAXIMUM HEAT INDEX VALUES 106 TO 112. * IMPACTS...CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. BEAT THE HEAT...CHECK THE BACKSEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED WHEN THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITIES CREATES HEAT INDICES OF 108 TO 112 DEGREES. HIGH HEAT INDEX VALUES CAN CREATE DANGEROUSLY HOT CONDITIONS WHERE INDIVIDUALS MAY BECOME CRITICALLY EXHAUSTED IF OUTDOORS. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONING IF POSSIBLE...REMAIN OUT OF THE SUN...AND CHECK ON RELATIVES AND NEIGHBORS WHO MAY BE SENSITIVE TO HEAT RELATED ILLNESSES. && $$ FLZ020>025-030>033-010015- /O.EXP.KJAX.HT.Y.0001.000000T0000Z-120630T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER... STARKE...GREEN COVE SPRINGS...ST AUGUSTINE 702 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY HAS EXPIRED FOR NORTHEAST FLORIDA... $$
1 follow-up statement
343 WWUS72 KJAX 010103 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 903 PM EDT SAT JUN 30 2012 GAZ132>136-151>154-011000- /O.EXP.KJAX.EH.W.0002.000000T0000Z-120701T0100Z/ /O.CON.KJAX.EH.A.0002.120701T1600Z-120702T0000Z/ COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN- INCLUDING THE CITIES OF...DOUGLAS...HAZLEHURST...ALMA...BAXLEY... JESUP...BLACKSHEAR...NAHUNTA...BRUNSWICK 903 PM EDT SAT JUN 30 2012 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...EXCESSIVE HEAT WARNING FOR TODAY HAS EXPIRED... * TEMPERATURE...HIGHS AROUND 100. MAXIMUM HEAT INDEX VALUES 108 TO 112 DEGREES SUNDAY AFTERNOON. * IMPACTS...CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. BEAT THE HEAT...CHECK THE BACKSEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ GAZ149-150-010215- /O.EXP.KJAX.EH.W.0002.000000T0000Z-120701T0100Z/ ATKINSON-WARE- INCLUDING THE CITIES OF...PEARSON...WAYCROSS 903 PM EDT SAT JUN 30 2012 ...EXCESSIVE HEAT WARNING HAS EXPIRED... $$ GAZ162>166-010215- /O.EXP.KJAX.HT.Y.0002.000000T0000Z-120701T0100Z/ ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- INCLUDING THE CITIES OF...STATENVILLE...HOMERVILLE...FOLKSTON... WOODBINE...ST MARYS 903 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this excessive heat warning went out at Jun 30, 1:45 PM EDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jun 30, 1:45 PM EDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT SAT JUN 30 2012
...VERY HOT AND HUMID CONDITIONS WILL PERSIST THROUGH THE
EARLY NEXT WEEK...
...MAJOR RIVER FLOODING CONTINUES...
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
HIGH PRESSURE WILL REMAIN OVER THE AREA...WITH THE MID LEVEL RIDGE
FLATTENING A BIT SUNDAY. A WEAK IMPULSE IS PROGGED TO RIDE OVER
THE TOP OF THE RIDGE...BUT THINK THIS WILL PROVIDE A FEW CLOUDS
WITH NO PRECIP THROUGH SUNDAY AFTN. THIS LEAVES THE FCST CONCERN THE
HEAT. HEAT INDEX VALUES ARE CLIMBING INTO THE ADVISORY RANGE
ACROSS NE FL/SE GA...AND WILL LIKELY CLIP WARNING FOR THE NORTHERN
HALF OF SE GA. THUS...WILL KEEP CURRENT ADVISORIES AND WARNINGS
IN EFFECT UNTIL 7 PM. ANOTHER ROUND OF VERY HIGH HEAT INDEX VALUES
IS EXPECTED SUNDAY...ESPECIALLY ACROSS SE GA. WILL ISSUE AN EXCESSIVE
HEAT WATCH FOR THE NORTHERN HALF OF SE GA SUNDAY AFTN.
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
WEAK SURFACE TROUGH OVER THE EASTERN UNITED STATES IS EXPECTED TO
LINGER THIS WEEK. MID LEVEL RIDGING IS EXPECTED TO HOLD OVER THE
SOUTHEAST FOR THE FIRST PART OF THE WEEK...WHICH SHOULD HELP
MINIMIZE CONVECTION. AS THE WEEK PROGRESSES THIS HIGH BEGINS TO
BREAK DOWN ALLOWING UPPER TROUGHS TO PIVOT FURTHER SOUTH...HELPING
TO STRENGTHEN SURFACE TROUGH. THEREFORE...CHANCES FOR MAINLY
AFTERNOON CONVECTION WILL INCREASE FROM MID WEEK ON.
WITH THE LITTLE SIGNIFICANT CHANGE IN PATTERN THIS WEEK...ANTICIPATING
TEMPERATURES ABOVE NORMAL THROUGH THE PERIOD.
&&
.AVIATION...
WEAK SURFACE TROUGHING WILL LINGER OVER THE EASTERN UNITED STATES
INTO NEXT WEEK...WITH A FAIRLY DRY PATTERN EXPECTED. PREVAILING
VFR CONDITIONS ARE EXPECTED AT AREA TAF SITES THIS 18Z PERIOD...WITH
THE EXCEPTION OF A PERIOD OF FOG AT KVQQ/KGNV OVERNIGHT TONIGHT.
&&
.MARINE...
PREVAILING SOUTH AND SOUTHWEST WINDS ARE EXPECTED AS A TROUGH LINGERS
OVER THE EAST COAST THROUGH EARLY IN THE WEEK. SLIGHTLY HIGHER WINDS
WILL BE POSSIBLE AT NIGHT...BUT CONDITIONS WILL REMAIN BELOW SCEC.
RIP CURRENTS: LOW RISK THROUGH MONDAY.
&&
.FIRE WEATHER...
HOT CONDITIONS WILL PERSIST INTO NEXT WEEK...WITH A WEAK SURFACE TROUGH
LINGERING OVER THE EASTERN UNITED STATES. RH VALUES SHOULD REMAIN ABOVE
CRITICAL VALUES THROUGH THE COMING WEEK. MOISTURE AND INSTABILITY ARE
EXPECTED TO INCREASE SOMEWHAT INTO NEXT WEEK...ALLOWING FOR SLIGHT
CHANCES OF CONVECTION OVER MAINLY SOUTHEAST GEORGIA.
&&
.HYDROLOGY...
MAJOR FLOODING OCCURRING AND WILL CONTINUE ON THE ST MARY'S...SANTA
FE AND SUWANNEE RIVER BASINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 99 76 98 / 0 10 20 20
SSI 79 93 77 97 / 0 10 10 10
JAX 73 98 73 97 / 0 0 10 10
SGJ 73 94 74 93 / 0 0 10 10
GNV 70 94 72 93 / 0 0 10 10
OCF 69 94 72 92 / 0 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR BAKER-BRADFORD-
CLAY-COLUMBIA-DUVAL-HAMILTON-NASSAU-ST JOHNS-SUWANNEE-UNION.
GA...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-COASTAL GLYNN-COFFEE-INLAND GLYNN-
JEFF DAVIS-PIERCE-WARE-WAYNE.
EXCESSIVE HEAT WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING FOR APPLING-BACON-BRANTLEY-COASTAL GLYNN-COFFEE-
INLAND GLYNN-JEFF DAVIS-PIERCE-WAYNE.
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR CHARLTON-CLINCH-
COASTAL CAMDEN-ECHOLS-INLAND CAMDEN.
AM...NONE.
&&
ALLEN/STRUBLE/MCALLISTERHazardous weather outlook, Jun 30, 7:00 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 700 PM EDT SAT JUN 30 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-010830- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 700 PM EDT SAT JUN 30 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...RIVER FLOOD WARNINGS FOR THE ST. MARYS RIVER...SUWANNEE RIVER AND SANTA FE RIVER... ...EXCESSIVE HEAT WARNING FOR NORTHERN PORTION OF SOUTHEAST GEORGIA... ...HEAT ADVISORY FOR SOUTHEAST GEORGIA... ...EXCESSIVE HEAT WATCH FOR NORTHERN PORTION OF SOUTHEAST GEORGIA SUNDAY... ...HOT AND HUMID CONDITIONS CONTINUE INTO MONDAY... .DAY ONE...TONIGHT... HISTORIC RIVER FLOODING IS ONGOING ALONG THE ALONG THE ST. MARYS RIVER IN PORTIONS OF BAKER...NASSAU...CAMDEN...AND CHARLTON COUNTIES. MAJOR FLOODING IS CURRENTLY ONGOING ALONG THE SUWANNEE RIVER IN PORTIONS OF COLUMBIA AND HAMILTON COUNTIES. MAJOR FLOODING IS FORECAST ALONG THE SANTA FE RIVERS IN PORTIONS OF ALACHUA...BRADFORD...COLUMBIA...GILCHRIST...SUWANNEE...AND UNION COUNTIES. HEAT INDEX VALUES WILL RANGE FROM 108 TO 116 THROUGH THIS EVENING. EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES REMAIN IN EFFECT UNTIL 9 PM IN SOUTHEAST GEORGIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... HOT AND HUMID CONDITIONS WITH HIGH TEMPERATURES REACHING THE MIDDLE 90S TO 102 WILL CONTINUE SUNDAY AND MONDAY. HEAT INDICES WILL APPROACH 108 TO 115 DEGREES. AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTHEAST GEORGIA...AND HEAT ADVISORIES MAY BE REQUIRED. ISOLATED THUNDERSTORMS WILL BE POSSIBLE EARLY IN THE WEEK AND SCATTERED THUNDERSTORMS EXPECTED LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:49 AM EDT | Excessive Heat Warning | JAX | Appling, Atkinson, Bacon, Brantley, Coffee, Glynn and 3 more | 15 hr |
| Jun 30, 3:49 AM EDT | Heat Advisory | JAX | Atkinson, Bacon, Camden, Clinch, Coffee, Echols and 1 more | 15 hr |
| Jun 30, 2:11 PM EDT | Excessive Heat Watch | JAX | Appling, Bacon, Brantley, Coffee, Glynn, Jeff Davis and 2 more | 13 hr |
| Jun 30, 7:02 PM EDT | Heat Advisory | JAX | Camden, Clinch, Echols | 118 min |
Nearby
Excessive Heat Warnings in Georgia, 2012Every excessive heat warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.